MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Codes Device-Device Incompatibility (2919); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: postal code: (b)(6).E3: operating room supply coordinator.G4- pma/510(k) #: k193133.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was initially reported "the blue insert does not go through the blue dilator" for a cook blue rhino g2-multi percutaneous tracheostomy introducer set.The device was returned to the manufacturer for investigation on (b)(6) 2023.During the preliminary device failure analysis, it was discovered that the distal tip of the blue rhino dilator had advanced over the safety ridge of the white guiding catheter.No additional procedures or adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was initially reported "the blue insert does not go through the blue dilator" for a cook blue rhino g2-multi percutaneous tracheostomy introducer set.The device was returned to the manufacturer for investigation on 27jul2023.During the preliminary device failure analysis, it was discovered that the distal tip of the blue rhino dilator had advanced over the safety ridge of the white guiding catheter prompting this complaint.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One used device set, including the blue rhino and guiding catheter, was returned to cook for evaluation.The device was received with the blue rhino advanced over the safety ridge.The catheter needed force to be removed from the blue rhino.The safety ridge of the white catheter and tip of the blue rhino were confirmed to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A database search for complaints on the reported lot found one additional complaint reported from the field from the same customer regarding the same device but a different failure.Cook also reviewed product labeling.The product ifu, [c_t_ptisgi_rev0] ¿blue rhino g2-multi percutaneous tracheostomy introducer,¿ provides the following information to the use related to the reported failure mode: intructions for use: tracheostomy procedure.¿14.Advance the blue rhino g2-multi dilator and the guiding catheter as a unit over the wire guide, while maintaining wire guide position.15.Begin to dilate the tracheal access site by advancing the guiding catheter and blue rhino g2-multi dilator into the trachea.While maintaining the visual reference points and positioning relationships of the wire guide, guiding catheter and dilator, advance them as a unit to the skin level mark on the blue rhino g2-multi dilator.¿ the information provided upon review of dmr, product labeling, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook was unable to identify a cause for this failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17465631
Report Number1820334-2023-01033
Device Sequence Number7236910
Product Code JOH
UDI-Device Identifier00827002576858
UDI-Public(01)00827002576858(17)250301(10)14710642
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberN/A
Device Catalogue NumberC-PTIS-100-HC-G-EU
Device Lot Number14710642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown